Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Would you give your 4 month old benedryl?

The pediatrician (not her own pedi, a diff one hers is out of town) told me to give her 1/2 teaspoon of benedryl because she has these dots all over her...

would you give a baby that little benedryl? im sort of on the wall about it.

Answer Question
 
MomNbabyGirl009

Asked by MomNbabyGirl009 at 2:46 AM on Jun. 6, 2009 in Babies (0-12 months)

Level 20 (9,279 Credits)
Answers (20)
  • I would get another pedi option. 4 months a little young to be taking that but if you trust the doctor then sure. also try asking the pharmacy where you buy your medicine and see what they say.
    JacobsMommy05

    Answer by JacobsMommy05 at 2:54 AM on Jun. 6, 2009

  • its kids benadryl so its not like what u and i are used to. so i would
    Dom123123

    Answer by Dom123123 at 2:54 AM on Jun. 6, 2009

  • She has 'dots'? Is that a medical term?

    I would get another doctor.
    Ginger0104

    Answer by Ginger0104 at 3:26 AM on Jun. 6, 2009

  • no i wouldnt .
    id try lotion or something first .
    id wait til her dr is back .
    Mrs.Owen86

    Answer by Mrs.Owen86 at 3:57 AM on Jun. 6, 2009

  • Benedryl is actually one of the safer meds to give you baby, I would probably only do 1/4 of a teaspoon though. Most likely it will just make her sleepy, however, in some people including babies it might make her excitable. When my daughter was about a little over a year old she ate a couple that she found in the bottom of my purse and I called her pedi, and he said not to worry about it, and that is was the safest medicine in my house that she could have gotten into.
    DixieRoadrash

    Answer by DixieRoadrash at 5:52 AM on Jun. 6, 2009

  • Oh yeah, and of course it still might be a good idea to wait and talk to her regular pediatrician.
    DixieRoadrash

    Answer by DixieRoadrash at 5:55 AM on Jun. 6, 2009

  • i use to give my dd benedryl as a sleep aid bc she never slept and i had to work full time. my dr said it was ok to give it to her like every 4-5 days so that i could catch up on my sleep. no her dad didnt help i was pretty much a single parent with a room mate. i dont care if that makes me a bad parent i only did what my dr told me to so i wouldnt go insane at the time
    rainmommy

    Answer by rainmommy at 6:29 AM on Jun. 6, 2009

  • On my own, no. Under the advisement of the pediatrician, yes.

    It's based on weight and if you give too little a dose it won't do anything. If it's a reaction to something the benedryl will make a difference you'll notice almost right away. If it's not a reaction (allergy or sensitivity) then it won't do much at all for the spots.
    TiccledBlue

    Answer by TiccledBlue at 6:30 AM on Jun. 6, 2009

  • Under the advice of a doctor, yes. You can even double check with a pharmacist if it makes you feel better.

    My son has food allergies and we prescribed benadryl at 11 months old. And not only was it prescribed, it was prescribed at a much higher dose than the over-the-counter bottles read. I confirmed what the allergist prescribed with the pharmacist and it was an accurate dose for my son's weight.

    mellie369

    Answer by mellie369 at 6:43 AM on Jun. 6, 2009

  • I would if the doctor said too and she was covered in spots!
    Debbie062008

    Answer by Debbie062008 at 8:02 AM on Jun. 6, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN